Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 331, NWS Wichita, KS

June 18, 2008Butler County, Harvey County, Sedgwick County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 18, 2008, 3:54 AM CDT for Butler County, Harvey County, Sedgwick County, Kansas. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2008, 3:54 AM CDT (08:54 UTC)
Expired
Jun 18, 2008, 5:00 AM CDT
In force
66 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Butler County, KS, Harvey County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 43 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 4:09 AM CDTTSTM WND GST 50Benton, KS
Jun 18, 4:20 AM CDTTSTM WND GST 59East Wichita, KS
Jun 18, 4:27 AM CDTTSTM WND GST 59East Wichita, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 2:13 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 8.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 740 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
740 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1030 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 180854
SVRICT
KSC015-079-173-181000-
/O.NEW.KICT.SV.W.0331.080618T0854Z-080618T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
354 AM CDT WED JUN 18 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
  BUTLER COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHEASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 500 AM CDT.

* AT 350 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED NEAR WHITEWATER...OR 15 MILES SOUTHEAST OF NEWTON...AND
  MOVING SOUTHEAST AT 37 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  MCCONNELL AIR FORCE BASE...ANDOVER...AUGUSTA...BEL AIRE...BENTON...
  DOUGLASS...EAST WICHITA...EL DORADO...ELBING...KECHI...LATHAM...
  LEON...NEWTON...NORTH NEWTON...PARK CITY...POTWIN...ROSE HILL...
  TOWANDA...WHITEWATER...JABARA AIRPORT...NORTHEAST WICHITA...EL
  DORADO LAKE...NEWTON AIRPORT.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR CENTRAL KANSAS. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 1000 AM CDT WEDNESDAY MORNING FOR SOUTH
CENTRAL KANSAS.

LAT...LON 3808 9748 3808 9671 3750 9651 3747 9651
      3747 9722
TIME...MOT...LOC 0854Z 329DEG 32KT 3793 9707

$$

COX
5 follow-up statements
000 
WWUS53 KICT 180907
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
408 AM CDT WED JUN 18 2008

KSC015-079-173-181000-
/O.CON.KICT.SV.W.0331.000000T0000Z-080618T1000Z/
HARVEY KS-BUTLER KS-SEDGWICK KS-
408 AM CDT WED JUN 18 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SEDGWICK...BUTLER AND SOUTHEASTERN HARVEY COUNTIES UNTIL 500 AM
CDT...

AT 403 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF EL DORADO
LAKE TO TOWANDA TO 10 MILES SOUTHWEST OF NEWTON...MOVING SOUTHEAST AT
37 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR EL DORADO BY 415 AM CDT.
  NEAR NORTHEAST WICHITA BY 420 AM CDT.
  NEAR AUGUSTA BY 425 AM CDT.
  NEAR LEON BY 430 AM CDT.
  NEAR EAST WICHITA BY 435 AM CDT.
  NEAR MCCONNELL AIR FORCE BASE BY 440 AM CDT.

THE TOWNS OF BENTON...EL DORADO LAKE...KECHI...JABARA AIRPORT AND BEL
AIRE ARE ALSO IN THE PATH OF THESE DANGEROUS STORMS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3808 9748 3808 9671 3750 9651 3747 9651
      3747 9722
TIME...MOT...LOC 0908Z 329DEG 32KT 3795 9672 3780 9702
          3788 9740

$$

KRC
000 
WWUS53 KICT 180917
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
417 AM CDT WED JUN 18 2008

KSC015-079-173-181000-
/O.CON.KICT.SV.W.0331.000000T0000Z-080618T1000Z/
HARVEY KS-BUTLER KS-SEDGWICK KS-
417 AM CDT WED JUN 18 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SEDGWICK...BUTLER AND SOUTHEASTERN HARVEY COUNTIES UNTIL 500 AM
CDT...

AT 413 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF EL
DORADO LAKE TO TOWANDA TO JABARA AIRPORT TO PARK CITY...MOVING
SOUTHEAST AT 37 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR EAST WICHITA BY 425 AM CDT.
  NEAR LEON BY 430 AM CDT.
  NEAR MCCONNELL AIR FORCE BASE BY 435 AM CDT.
  NEAR ROSE HILL BY 440 AM CDT.
  NEAR DOUGLASS BY 445 AM CDT.
  NEAR LATHAM BY 450 AM CDT.

THE TOWNS OF JABARA AIRPORT...BEL AIRE...EL DORADO LAKE...KECHI AND
BENTON ARE ALSO IN THE PATH OF THESE DANGEROUS STORMS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3808 9748 3808 9671 3750 9651 3747 9651
      3747 9722
TIME...MOT...LOC 0917Z 329DEG 32KT 3788 9667 3773 9697
          3772 9722 3776 9739

$$

KRC
000 
WWUS53 KICT 180925
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
426 AM CDT WED JUN 18 2008

KSC015-079-173-181000-
/O.CON.KICT.SV.W.0331.000000T0000Z-080618T1000Z/
HARVEY KS-BUTLER KS-SEDGWICK KS-
426 AM CDT WED JUN 18 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SEDGWICK...BUTLER AND SOUTHEASTERN HARVEY COUNTIES UNTIL 500 AM
CDT...

AT 422 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST OF EL DORADO
LAKE TO AUGUSTA TO ANDOVER TO 6 MILES SOUTHWEST OF PARK CITY...MOVING
SOUTHEAST AT 37 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR MCCONNELL AIR FORCE BASE BY 435 AM CDT.
  NEAR ROSE HILL BY 440 AM CDT.
  NEAR DOUGLASS BY 445 AM CDT.
  NEAR LATHAM BY 450 AM CDT.

THE TOWNS OF JABARA AIRPORT AND BEL AIRE ARE ALSO IN THE PATH OF
THESE DANGEROUS STORMS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 3808 9748 3793 9665 3791 9666 3781 9661
      3773 9660 3767 9656 3747 9651 3747 9722
TIME...MOT...LOC 0926Z 329DEG 32KT 3781 9662 3766 9692
          3765 9717 3769 9734

$$

KRC
000 
WWUS53 KICT 180936
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
436 AM CDT WED JUN 18 2008

KSC015-079-173-181000-
/O.CON.KICT.SV.W.0331.000000T0000Z-080618T1000Z/
HARVEY KS-BUTLER KS-SEDGWICK KS-
436 AM CDT WED JUN 18 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SEDGWICK...SOUTHERN BUTLER AND SOUTHEASTERN HARVEY COUNTIES UNTIL 500
AM CDT...

AT 432 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF LEON
TO 7 MILES SOUTHEAST OF AUGUSTA TO ROSE HILL TO MCCONNELL AIR FORCE
BASE...MOVING SOUTHEAST AT 37 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR DOUGLASS BY 445 AM CDT.
  NEAR LATHAM BY 450 AM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3808 9748 3788 9704 3791 9666 3781 9661
      3773 9660 3767 9656 3747 9651 3747 9722
TIME...MOT...LOC 0936Z 329DEG 32KT 3773 9656 3758 9686
          3757 9711 3761 9728

$$
000 
WWUS53 KICT 180946
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
447 AM CDT WED JUN 18 2008

KSC079-180957-
/O.CAN.KICT.SV.W.0331.000000T0000Z-080618T1000Z/
HARVEY KS-
447 AM CDT WED JUN 18 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARVEY COUNTY HAS
BEEN CANCELLED...

AT 442 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
WEDNESDAY MORNING FOR SOUTH CENTRAL KANSAS.

LAT...LON 3791 9740 3791 9735 3778 9701 3782 9662
      3773 9660 3767 9656 3747 9651 3747 9722
TIME...MOT...LOC 0947Z 329DEG 32KT 3764 9650 3749 9680
          3749 9705 3753 9722

$$

KSC015-173-181000-
/O.CON.KICT.SV.W.0331.000000T0000Z-080618T1000Z/
BUTLER KS-SEDGWICK KS-
447 AM CDT WED JUN 18 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SEDGWICK AND SOUTHERN BUTLER COUNTIES UNTIL 500 AM CDT...

AT 442 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF LATHAM
TO 10 MILES EAST OF DOUGLASS TO DOUGLASS TO MCCONNELL AIR FORCE
BASE...MOVING SOUTHEAST AT 37 MPH.

THESE STORMS WERE WILL AFFECT MAINLY RURAL AREAS OF EASTERN SEDGWICK
AND SOUTHERN BUTLER COUNTIES...INCLUDING THE TOWNS OF DOUGLASS...ROSE
HILL AND LATHAM.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 3791 9740 3791 9735 3778 9701 3782 9662
      3773 9660 3767 9656 3747 9651 3747 9722
TIME...MOT...LOC 0947Z 329DEG 32KT 3764 9650 3749 9680
          3749 9705 3753 9722

$$

KRC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:12 AM CDT, 42 minutes earlier.

Area forecast discussion, Jun 18, 3:12 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
312 AM CDT WED JUN 18 2008

.DISCUSSION...
THE MAIN FORECAST CHALLENGES WILL DEAL WITH TIMING OF NORTHWEST
FLOW CONVEYOR BELT OF MESOSCALE CONVECTIVE COMPLEXES AFFECTING
KANSAS DURING THE NEXT COUPLE DAYS.

TDY-TONIGHT
OVERNIGHT MCS HAS BEEN TRAVELING SOUTHWARD ALONG THE INSTABILITY
AXIS AND LOOKS TO CONTINUE WELL SOUTH INTO OKLAHOMA FOR THIS
MORNING. WE WILL KEEP SOME EARLY MORNING POPS IN FOR TIMING OF MCS
ACROSS SOUTHERN KANSAS. OTHERWISE...THINGS SHOULD BE STABILIZED IN
THE WAKE OF OVERNIGHT MCS THIS MORNING/EARLY AFTERNOON WITH MORE
STORMS EXPECTED TO REDEVELOP LATER THIS AFTERNOON OVER WESTERN
KANSAS...AS YET ANOTHER IMPULSE TOPPLES THE RIDGE AXIS AND DROPS
SOUTHEAST VIA NORTHWEST FLOW. THE STORMS COULD DEVELOP INTO A MCS
AND TRACK SOUTHEAST ACROSS THE AREA DURING THE OVERNIGHT
HOURS...WITH SEVERE WEATHER POSSIBLE AGAIN.

THU-FRI
SOME ACTIVITY FROM WEDNESDAY NIGHT MCS WILL LINGER INTO THURSDAY
WITH SLIGHTLY COOLER THAN NORMAL DAYTIME TEMPERATURES...HOWEVER
MODELS ARE ADVERTISING A POSSIBLE THIRD MCS FOR THURSDAY NIGHT TO
DROP SOUTHWARD ACROSS KANSAS. SO WILL HOLD ONTO DECENT POPS FOR
THURSDAY NIGHT. LOOKS LIKE THINGS COULD FINALLY CALM DOWN A BIT COME
FRIDAY AS FRONTAL BOUNDARY PUSHES SOUTH OF REGION.

EXTENDED: SAT-TUE
ONCE AGAIN ONLY MINOR CHANGES MADE TO THIS PERIOD BUT PERSISTENT
UPPER NORTHWEST FLOW STILL OVER THE AREA ON SATURDAY COULD LEAD TO
MORE PRECIP CHANCES...AND WILL KEEP THE SLIGHT CHANCES OVER OUR
WESTERN FRINGES IN CENTRAL/SOUTH CENTRAL KANSAS AT THIS JUNCTURE.
OTHERWISE...UPPER RIDGE WILL CONTINUE TO INCH ITS WAY EASTWARD WITH
WARMER TEMPERATURES EXPECTED THEREAFTER.

JAKUB

.AVIATION...
FOR THE 06Z TAF SUITE...CONVECTION ACROSS CENTRAL NEBRASKA MAY
AFFECT PORTIONS OF CENTRAL KANSAS LATE TONIGHT...THOUGH CONFIDENCE
ON MAINTENANCE OF SEVERE IS MODEST AT BEST...DUE TO THE BETTER
INSTABILITY AND MODEST LOW LEVEL JET STAYING JUST NORTHWEST OF THE
AREA. HOWEVER WILL INCLUDE TEMPO GROUP FOR A FEW HOURS DURING
THE EARLY MORNING HOURS OF WEDNESDAY FOR KRSL AND KSLN. VCTS FOR
REST OF TAF SITES IN SOUTH CENTRAL/SOUTHEAST KANSAS FOR A FEW
HOURS EITHER SIDE OF 12Z.

EXCEPT FOR BRIEF MVFR CIGS/VSBYS MAINLY IN CONVECTION...WILL
CONTINUE WITH PREVAILING VFR THRU REST OF FORECAST PERIOD.
RELATIVELY BETTER CHANCES FOR MORE ORGANIZED CONVECTION LOOKS TO
AFFECT THE AREA ON WEDNESDAY NIGHT.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    85  66  83  66 /  20  40  30  40
HUTCHINSON      86  65  83  65 /  20  50  40  40
NEWTON          85  65  82  65 /  20  40  40  40
ELDORADO        85  65  83  64 /  20  30  40  40
WINFIELD-KWLD   85  66  84  66 /  50  30  30  40
RUSSELL         87  64  83  64 /  50  60  40  40
GREAT BEND      87  65  84  65 /  40  60  40  40
SALINA          86  65  83  65 /  20  50  40  40
MCPHERSON       86  64  83  64 /  20  50  40  40
COFFEYVILLE     83  65  82  65 /  30  20  40  40
CHANUTE         82  64  82  64 /  20  20  40  40
IOLA            82  64  82  64 /  10  20  40  40
PARSONS-KPPF    82  65  82  65 /  20  20  40  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 17, 10:12 PM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1012 PM CDT TUE JUN 17 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-190315-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1012 PM CDT TUE JUN 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS CENTRAL
KANSAS LATE TONIGHT. HAIL UP TO QUARTER SIZE AND WINDS TO 60 MPH
WILL BE POSSIBLE. OTHERWISE...A FEW STRONG STORMS WILL BE POSSIBLE
ACROSS THE REST OF THE AREA...EXCEPT FAR SOUTHEAST KANSAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA
WEDNESDAY NIGHT INTO THURSDAY FOR MUCH OF THE AREA...AS A
CONVECTIVE COMPLEX MOVES SOUTHEAST ACROSS THE REGION. SOME OF THE
STORMS COULD BE SEVERE OVER CENTRAL KANSAS FOR WEDNESDAY
NIGHT...WITH DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL POSSIBLE.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR FRIDAY BUT THE STORMS
ARE NOT EXPECTED TO BE STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

In the hours before

Local storm report, Jun 18, 2:52 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
252 AM CDT WED JUN 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 AM     TSTM WND GST     RUSSELL AIRPORT         38.87N 98.82W
06/18/2008  M64.00 MPH       RUSSELL            KS   ASOS

&&

KED
Local storm report, Jun 18, 3:25 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
325 AM CDT WED JUN 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 AM     HAIL             MARION                  38.35N 97.02W
06/18/2008  E1.25 INCH       MARION             KS   LAW ENFORCEMENT

&&

KED
Local storm report, Jun 18, 3:27 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
327 AM CDT WED JUN 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 AM     TSTM WND GST     GREAT BEND              38.36N 98.81W
06/18/2008  M64 MPH          BARTON             KS   ASOS

&&

CDJ
Special weather statement, Jun 18, 3:42 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
342 AM CDT WED JUN 18 2008

KSZ052-053-068-069-180930-
BUTLER-CHASE-HARVEY-MARION-
342 AM CDT WED JUN 18 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER...CHASE...HARVEY AND MARION COUNTIES...

AT 340 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTH OF PEABODY...OR 14 MILES EAST OF
NEWTON...AND MOVING SOUTHEAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

COX
Local storm report, Jun 18, 3:43 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
343 AM CDT WED JUN 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     TSTM WND GST     5 SSW BUSHTON           38.45N 98.44W
06/18/2008  E60 MPH          RICE               KS   TRAINED SPOTTER

&&

KED
Local storm report, Jun 18, 3:53 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
353 AM CDT WED JUN 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     TSTM WND GST     5 NE NEWTON             38.10N 97.28W
06/18/2008  E60 MPH          HARVEY             KS   TRAINED SPOTTER

&&

CDJ

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 2:14 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Lincoln, Russell61 min
Jun 18, 2:56 AM CDTSevere Thunderstorm WarningICTChase, Marion50 min
Jun 18, 3:08 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Reno, Rice67 min
Jun 18, 3:14 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Lincoln, Russell17 min
Jun 18, 4:03 AM CDTSevere Thunderstorm WarningICTHarvey, Kingman, McPherson, Reno, Rice, Sedgwick57 min
Jun 18, 4:30 AM CDTSevere Thunderstorm WarningICTButler, Cowley, Harper, Kingman, Sumner60 min
Jun 18, 5:00 AM CDTSevere Thunderstorm WarningICTKingman, Sedgwick30 min
Jun 18, 5:17 AM CDTAreal Flood WarningICTSedgwick5 hr
Jun 18, 5:27 AM CDTSevere Thunderstorm WarningICTCowley, Harper, Sumner45 min
Jun 18, 5:58 AM CDTWind AdvisoryICTButler, Chase, Cowley, Harper, Harvey, Kingman and 6 more3 hr
Jun 18, 9:48 AM CDTRiver Flood WarningICTCowley34 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.